Alert archive / California / Winter Storm Warnings in 2017

Winter Storm Warning 4, NWS Sacramento, CA

January 17, 2017

NWS Sacramento, CA issued this winter storm warning at Jan 17, 2017, 3:01 PM PST. It took effect at Jan 18, 2017, 10:00 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 17, 2017, 3:01 PM PST (23:01 UTC)
In effect from
Jan 18, 2017, 10:00 AM PST
Expired
Jan 19, 2017, 4:18 AM PST
In force
18 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

359 
WWUS46 KSTO 172301
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
301 PM PST TUE JAN 17 2017

...HEAVY MOUNTAIN SNOW POSSIBLE WEDNESDAY INTO THURSDAY...

.THE FIRST IN A SERIES OF WINTER STORMS WILL IMPACT NORTHERN
CALIFORNIA WEDNESDAY INTO THURSDAY. SNOW LEVELS ARE FORECAST TO
START OUT BETWEEN 5000 AND 6000 FEET WEDNESDAY AFTERNOON THEN
LOWER SLOWLY TO AROUND 4000 FEET BY MID DAY THURSDAY. 6 TO 12 
INCHES OF SNOW ARE POSSIBLE ABOVE 4500 FEET, WITH OVER A FOOT AND 
A HALF POSSIBLE ALONG THE HIGHER PEAKS. A FEW FEET OF SNOW
ACCUMULATION ARE POSSIBLE ACROSS LASSEN PARK. ADDITIONAL WINTER 
STORMS ARE LIKELY TO BRING HEAVY MOUNTAIN SNOW LATE THIS WEEK.

CAZ068-069-181400-
/O.UPG.KSTO.WS.A.0003.170118T2000Z-170119T2000Z/
/O.NEW.KSTO.WS.W.0004.170118T1800Z-170119T2000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON
301 PM PST TUE JAN 17 2017

...WINTER STORM WARNING IN EFFECT FROM 10 AM WEDNESDAY TO NOON
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW, WHICH IS IN EFFECT FROM 10 AM 
WEDNESDAY TO NOON PST THURSDAY. THE WINTER STORM WATCH IS NO 
LONGER IN EFFECT.


* MAIN IMPACTS: TRAVELERS MAY EXPERIENCE HAZARDOUS TRAVEL
  CONDITIONS AND LONG DELAYS. CHAIN RESTRICTIONS LIKELY. SNOW AND
  BLOWING SNOW MAY BRING PERIODS OF NEAR WHITE-OUT CONDITIONS.

* CONFIDENCE...HIGH.

* TIMING...MIDDAY WEDNESDAY THROUGH MIDDAY THURSDAY.

* LOCATIONS...LASSEN PARK...INTERSTATE 80 OVER DONNER PASS... 
  HIGHWAY 50 OVER ECHO SUMMIT...HIGHWAY 88 OVER CARSON PASS. 

* SNOW ACCUMULATIONS...6 TO 12 INCHES OF SNOW POSSIBLE ABOVE 4500
  FEET, WITH OVER A FOOT AND A HALF OF SNOW POSSIBLE ALONG THE
  HIGHER PEAKS. A FEW FEET OF SNOW ARE POSSIBLE ACROSS LASSEN
  PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW AND GUSTY WINDS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD,
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
4 follow-up statements
503 
WWUS46 KSTO 181239
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
439 AM PST WED JAN 18 2017

...HEAVY MOUNTAIN SNOW POSSIBLE TODAY INTO THURSDAY...

.THE FIRST IN A SERIES OF WINTER STORMS WILL IMPACT NORTHERN
CALIFORNIA TODAY INTO THURSDAY. SNOW LEVELS ARE FORECAST TO START
OUT BETWEEN 5000 AND 6000 FEET THIS AFTERNOON THEN LOWER SLOWLY 
TO AROUND 4000 FEET BY MID DAY THURSDAY. 8 TO 15 INCHES OF SNOW 
ARE POSSIBLE ABOVE 4500 FEET, WITH OVER 2 FEET POSSIBLE ALONG THE
HIGHER PEAKS. ADDITIONAL WINTER STORMS ARE LIKELY TO BRING HEAVY 
MOUNTAIN SNOW LATER THIS WEEK.

CAZ068-069-190115-
/O.CON.KSTO.WS.W.0004.170118T1800Z-170119T2000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON
439 AM PST WED JAN 18 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO NOON PST THURSDAY...

* MAIN IMPACTS: TRAVELERS MAY EXPERIENCE HAZARDOUS TRAVEL 
  CONDITIONS AND LONG DELAYS. CHAIN RESTRICTIONS LIKELY. SNOW 
  AND BLOWING SNOW MAY BRING PERIODS OF NEAR WHITE-OUT 
  CONDITIONS. 

* CONFIDENCE...HIGH.

* TIMING...MIDDAY WEDNESDAY THROUGH MIDDAY THURSDAY.

* LOCATIONS...LASSEN PARK...INTERSTATE 80 OVER DONNER PASS... 
  HIGHWAY 50 OVER ECHO SUMMIT...HIGHWAY 88 OVER CARSON PASS. 

* SNOW ACCUMULATIONS...8 TO 15 INCHES OF SNOW POSSIBLE ABOVE 4500
  FEET, WITH OVER TWO FEET POSSIBLE ALONG THE HIGHER PEAKS.

* OTHER IMPACTS...STRONG WINDS WITH GUSTS UP TO 50 MPH POSSIBLE
  THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD,
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
002 
WWUS46 KSTO 182241
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
241 PM PST WED JAN 18 2017

...HEAVY MOUNTAIN SNOW POSSIBLE TODAY INTO THURSDAY...

.THE FIRST IN A SERIES OF WINTER STORMS WILL IMPACT NORTHERN
CALIFORNIA TODAY INTO THURSDAY. SNOW LEVELS WILL FLUCTUATE 
BETWEEN 3500 TO 4500 FEET. 1 TO 2 FEET OF SNOW POSSIBLE ABOVE 
4500 FEET, WITH OVER 3 FEET POSSIBLE ALONG THE HIGHER PEAKS. 
ADDITIONAL...WINTER STORMS ARE LIKELY TO BRING HEAVY MOUNTAIN SNOW
LATER THIS WEEK.

CAZ068-069-191445-
/O.CON.KSTO.WS.W.0004.000000T0000Z-170119T2000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON
241 PM PST WED JAN 18 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST
THURSDAY...

* MAIN IMPACTS: TRAVELERS MAY EXPERIENCE HAZARDOUS TRAVEL 
  CONDITIONS AND LONG DELAYS. CHAIN RESTRICTIONS LIKELY. SNOW 
  AND BLOWING SNOW MAY BRING PERIODS OF NEAR WHITE-OUT 
  CONDITIONS. 

* CONFIDENCE...HIGH.

* TIMING...THROUGH MIDDAY THURSDAY.

* LOCATIONS...LASSEN PARK...INTERSTATE 80 OVER DONNER PASS... 
  HIGHWAY 50 OVER ECHO SUMMIT...HIGHWAY 88 OVER CARSON PASS. 

* SNOW ACCUMULATIONS...1 TO 2 FEET OF SNOW POSSIBLE ABOVE 4500
  FEET, WITH OVER THREE FEET POSSIBLE ALONG THE HIGHER PEAKS. 3 TO
  6 INCHES POSSIBLE ABOVE 3500 FEET. 

* OTHER IMPACTS...STRONG WINDS WITH GUSTS UP TO 50 MPH POSSIBLE 
  THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD,
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
380 
WWUS46 KSTO 190056
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
456 PM PST WED JAN 18 2017

...HEAVY MOUNTAIN SNOW POSSIBLE TODAY INTO THURSDAY...

.THE FIRST IN A SERIES OF WINTER STORMS WILL IMPACT NORTHERN
CALIFORNIA TODAY INTO THURSDAY. SNOW LEVELS WILL FLUCTUATE
BETWEEN 2500 TO 4500 FEET. 1 TO 2 FEET OF SNOW POSSIBLE ABOVE 
4500 FEET, WITH OVER 3 FEET POSSIBLE ALONG THE HIGHER PEAKS. 
ADDITIONAL...WINTER STORMS ARE LIKELY TO BRING HEAVY MOUNTAIN SNOW
LATER THIS WEEK.

CAZ068-069-191200-
/O.CON.KSTO.WS.W.0004.000000T0000Z-170119T2000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON
456 PM PST WED JAN 18 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST
THURSDAY...

* MAIN IMPACTS: TRAVELERS MAY EXPERIENCE HAZARDOUS TRAVEL 
  CONDITIONS AND LONG DELAYS. CHAIN RESTRICTIONS LIKELY. SNOW 
  AND BLOWING SNOW MAY BRING PERIODS OF NEAR WHITE-OUT 
  CONDITIONS. 

* CONFIDENCE...HIGH.

* TIMING...THROUGH MIDDAY THURSDAY.

* LOCATIONS...LASSEN PARK...INTERSTATE 80 OVER DONNER PASS... 
  HIGHWAY 50 OVER ECHO SUMMIT...HIGHWAY 88 OVER CARSON PASS. 

* SNOW ACCUMULATIONS...1 TO 2 FEET OF SNOW POSSIBLE ABOVE 4500 
  FEET, WITH OVER THREE FEET POSSIBLE ALONG THE HIGHER PEAKS. 3 
  TO 6 INCHES POSSIBLE ABOVE 3500 FEET. 

* OTHER IMPACTS...STRONG WINDS WITH GUSTS UP TO 70 MPH POSSIBLE 
THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD,
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-014-191200-
/O.NEW.KSTO.WW.Y.0005.170119T0056Z-170119T1200Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
INCLUDING THE CITIES OF SHASTA DAM AND BURNEY
456 PM PST WED JAN 18 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
WEATHER ADVISORY FOR THE MOUNTAINS OF SHASTA COUNTY INCLUDING THE
BURNEY BASIN WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING...THROUGH 4M THURSDAY.

* SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOW POSSIBLE ABOVE 2500
  FEET, WITH OVER A FOOT POSSIBLE ABOVE 5000 FT.

* MAIN IMPACT...SLIPPERY SNOW COVERED ROADS WITH POSSIBLE CHAIN
  CONDITIONS NEEDED.

* OTHER IMPACTS...SNOW COVERED ROADS NORTH OF SHASTA DAM ON I-5,
  HIGHWAY 299 AND IN THE BURNEY BASIN. SNOW LEVEL MAINLY ABOVE
  2500 FEET BUT LOCALLY LOWER ALONG I-5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE
DRIVING.

&&

$$
430 
WWUS46 KSTO 191218
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
418 AM PST THU JAN 19 2017

...PERIODS OF HEAVY MOUNTAIN SNOW NEXT COUPLE OF DAYS...

.NORTHERN CALIFORNIA WILL BE BETWEEN TWO WINTER STORM SYSTEMS
THURSDAY BUT SHOWERS WILL CONTINUE OVER MUCH OF THE NORTH STATE.
WITH SNOW LEVELS BETWEEN 3500 AND 4000 FEET,  SNOWFALL WILL 
LIKELY CONTINUE TO CREATE TRAVEL DIFFICULTIES. THE NEXT WINTER 
STORM SYSTEM IS POISED TO MOVE INTO NORTHERN CALIFORNIA FRIDAY 
MORNING BRINGING ANOTHER ROUND OF HEAVIER SNOWFALL ESPECIALLY TO 
THE SIERRA CASCADE RANGE. ANOTHER BREAK IN THE HEAVIER
PRECIPITATION WILL OCCUR ON SATURDAY. ANOTHER STORM SYSTEM IS
FORECAST TO MOVE THROUGH THE NORTH STATE ON SUNDAY. 


CAZ068-069-200030-
/O.CAN.KSTO.WS.W.0004.000000T0000Z-170119T2000Z/
/O.NEW.KSTO.WS.W.0005.170120T1200Z-170121T1800Z/
/O.EXB.KSTO.WW.Y.0005.170119T1218Z-170120T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON
418 AM PST THU JAN 19 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...
...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO 10 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS WHICH IS IN EFFECT 
FROM 4 AM FRIDAY TO 10 AM PST SATURDAY. A WINTER WEATHER ADVISORY 
HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY FOR SNOW AND 
IS IN EFFECT UNTIL 4 AM PST FRIDAY. 

* TIMING...PERIODS OF SNOW THROUGH FRIDAY MORNING WITH HEAVIER
  SNOW AND GUSTY WINDS FRIDAY THROUGH SATURDAY MORNING. 

* LOCATIONS...LASSEN PARK...INTERSTATE 80 OVER DONNER PASS... 
  HIGHWAY 50 OVER ECHO SUMMIT...HIGHWAY 88 OVER CARSON PASS. 

* SNOW ACCUMULATIONS...6 TO 12 INCHES OF SNOW BETWEEN THIS MORNING
  AND FRIDAY MORNING ABOVE 4000 FEET WITH UP TO 1 FOOT AND A HALF
  AT THE HIGHER ELEVATIONS. THEN A FOOT OR MORE OF SNOW FRIDAY
  MORNING THROUGH SATURDAY MORNING WITH UP TO TWO FEET HIGHEST
  ELEVATIONS.

* MAIN IMPACT...SLIPPERY SNOW COVERED ROADS WITH CHAIN CONTROLS
  LIKELY. WHITE OUT CONDITIONS AT TIMES WITH GUSTY WINDS
  ESPECIALLY FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN 
EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE 
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED 
VISIBILITIES, AND USE CAUTION WHILE DRIVING.

&&

$$

CAZ014-191330-
/O.EXP.KSTO.WW.Y.0005.000000T0000Z-170119T1200Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
INCLUDING THE CITY OF BURNEY
418 AM PST THU JAN 19 2017

...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING...

LITTLE SNOWFALL IS OCCURRING IN THE BURNEY BASIN THIS MORNING.
THEREFORE THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

CAZ063-200030-
/O.EXB.KSTO.WW.Y.0005.170119T1218Z-170121T0000Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF ALDER SPRINGS
418 AM PST THU JAN 19 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW, WHICH IS IN EFFECT UNTIL 4 PM PST 
FRIDAY. 

* TIMING...TODAY THROUGH FRIDAY.

* SNOW ACCUMULATIONS...6 OR MORE INCHES OF SNOW WILL BE POSSIBLE
  TODAY FROM ABOUT 3500 FEET AND ABOVE. UP TO A FOOT OF SHOW WILL
  BE POSSIBLE AT THE HIGHEST ELEVATIONS. ANOTHER 6 INCHES OR MORE
  WILL BE POSSIBLE ON FRIDAY WITH SNOW LEVELS STILL AROUND 3500
  FEET. 

* MAIN IMPACT...SLIPPERY SNOW COVERED ROADS WITH POSSIBLE CHAIN 
  CONDITIONS NEEDED. 

* OTHER IMPACTS...SNOW COVERED ROADS OVER SOME OF THE HIGHER
  PASSES ABOVE 3500 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE
DRIVING.

&&

$$

CAZ013-200030-
/O.EXT.KSTO.WW.Y.0005.000000T0000Z-170121T0000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
INCLUDING THE CITY OF SHASTA DAM
418 AM PST THU JAN 19 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY...

* TIMING...TODAY THROUGH FRIDAY.

* SNOW ACCUMULATIONS...6 OR MORE INCHES OF SNOW WILL BE POSSIBLE
  TODAY FROM ABOUT 3500 FEET AND ABOVE. UP TO A FOOT OF SHOW WILL
  BE POSSIBLE AT THE HIGHEST ELEVATIONS. ANOTHER 6 INCHES OR MORE
  WILL BE POSSIBLE ON FRIDAY WITH SNOW LEVELS STILL AROUND 3500
  FEET. 

* MAIN IMPACT...SLIPPERY SNOW COVERED ROADS WITH POSSIBLE CHAIN
  CONDITIONS NEEDED ABOVE ABOUT 3500 FEET. 

* OTHER IMPACTS...SNOW COVERED ROADS OVER SOME OF THE HIGHER
  PASSES ABOVE 3500 FEET. SOME WET SNOW MAY FALL AS LOW AS
  INTERSTATE 5 BUT SIGNIFICANT IMPACTS ARE NOT EXPECTED ON THE
  INTERSTATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 17, 9:12 AM PST, 5 hours 49 minutes earlier.

Area forecast discussion, Jan 17, 9:12 AM PST, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
912 AM PST Tue Jan 17 2017

.Synopsis...
Dry today, then a series of winter storms will begin Wednesday
and continue into early next week.

&&

.Discussion...
An elongated upper ridge remains draped over California, extending
inland toward the northern Rockies. High clouds have been moving
over the region this morning and during the overnight hours. This
wasn't enough to deter a strip of fog and stratus from forming,
extending across much of the Central Valley northward to Redding.
This layer of fog and stratus doesn't appear to be too thick, and
is expected to burn off by midday to early afternoon.

The first in a series of winter storms is currently well off the
Pacific Northwest coast. Warm advection precipitation is expected
to start along the Northern CA Coastal Ranges as early as this
evening, with the main frontal precipitation expected Wednesday
into Wednesday night. This system doesn't appear to be as wet as
last week's storms, with rain forecast totals of 0.50 to 1.50
inches across the Valley, and 1 to 3 inches over the mountains.
Snow levels are expected to primarily hover between 4000 and 5000
feet, with over a foot of snow accumulation forecast over higher
terrain. South wind gusts of 35 to 45 mph will be possible across
the Valley.

Showery, off-and-on type weather is expected to continue into
Thursday, in advance of the next wintry weather system on Friday.
The Friday system is trending a bit drier. While precipitation is
still expected across the region, we're now forecasting a bit less
in the way of rain and snow totals than the first storm. Snow
levels are still expected to be lower than the first storm,
potentially down into the Sierra foothills and impacting
Interstate 5 through Shasta County.

Dang

&&

.EXTENDED DISCUSSION (Saturday THROUGH Tuesday)

Weak upper ridging moves through Saturday with models suggesting
lingering showers possible over the mountains. Precipitation then
spreads across the area Saturday night into Sunday as next Pacific
frontal system impacts interior NorCal. Significant QPF expected
as models showing upwards of 2+ inches in portions of the Central
Valley Sunday through Monday with 3+ inches in the foothills and
mountains. Snow possible down into the foothills with this system
and several feet of new snow expected at pass levels impacting
travel. Strong southerly winds forecast Sunday and wind advisories
may be issued for portions of Interior NorCal. Decreasing showers
Tuesday as weak high pressure returns to the forecast area.
&&

.AVIATION...

Upr rdg movs thru tda as Pac fntl sys apchs. Areas MVFR/IFR with
isold LIFR poss in ST/BR/FG in Cntrl Vly til arnd 21z otrw VFR
conds for Intr NorCal tda with incrsg mid to high clds. Sfc wnds
mnly lgt thru tngt. Lcl MVFR conds in pcpn acrs Nrn/Cstl mtns aft
03z Wed.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Wednesday afternoon through Thursday
morning for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:01 PM PSTWind AdvisorySTO33 hr

Nearby

Winter Storm Warnings in California, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.